Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 21, 2020, 9:20 PM EDT for Montgomery County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 9:20 PM EDT (01:20 UTC)
- Expired
- Jul 21, 2020, 9:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Philadelphia/Mount Holly
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 111 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
504
WWUS81 KPHI 220120
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
920 PM EDT Tue Jul 21 2020
PAZ060-101-103-104-220145-
Eastern Montgomery-Western Montgomery-Western Chester-Berks-
920 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES...
At 919 PM EDT, a strong thunderstorm was located near Birdsboro, or
11 miles southeast of Reading, moving east at 20 mph.
Wind gusts of 30 to 40 mph are possible with this storm.
Locations impacted include...
Pottstown, Birdsboro, Collegeville, Royersford, Trappe, East
Greenville, Schwenksville, Elverson, Bally, Bechtelsville, Green
Lane, Pughtown, Spring Mount, Gilbertsville, Cedarville, Geryville,
Skippack, Stowe, Boyertown and Pennsburg.
This includes the following highways...
Pennsylvania Turnpike between mile markers 302 and 304.
Northeast Extension between mile markers 31 and 38.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 7588 4046 7555 4033 7534 4018 7535
4012 7582
TIME...MOT...LOC 0119Z 251DEG 16KT 4024 7576
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 21, 9:17 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 21, 9:17 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
917 PM EDT Tue Jul 21 2020
.SYNOPSIS...
A stationary front lies over the Mid-Atlantic and back through
the Ohio Valley and Great Lakes. Several waves of low pressure
will pass across the region through the end of the week. A cold
front passes through the region on Friday, and then high
pressure builds in from the north and west for the weekend. The
high moves offshore for the start of the new week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers and thunderstorms are moving into Berks and Chester
counties in Pennsylvania, and some more are crossing the
Chesapeake Bay and moving into the eastern shores of Maryland.
These storms are not quite as intense as the were earlier due to
loss of instability as temperatures are beginning to decline. In
addition, SPC Mesoscale Analysis page showing widespread CIN
across the region. Highest MUCAPEs remain across Delmarva and
southern New Jersey. 0-6 km Bulk Shear is minimal, but there is
upwards of 30 kt of Effective Shear. The most action should be
in the next couple of hours or so.
Overnight, the weak boundary will begin to lift back north, and
more humid air will work its way back into the region. This
will keep overnight lows mainly in the low to mid 70s, so
another night of little relief from the heat.
By later tonight, mainly dry conditions are expected, but can't
rule out additional showers or an isolated storm mainly to the
north and west as that boundary to the south lifts northward.
Dry weather should be present just about everywhere by daybreak.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
***Dangerously Hot Conditions Return Wednesday Along with a Risk
of Severe Thunderstorms***
For the short term forecast, have broken it down by two hazards that
are expected on Wednesday. First, the return of potentially
dangerous heat is expected as more humid air returns to the region.
Second, thunderstorms are likely during the afternoon and evening,
some of which may be severe.
Hazard 1 -- The Heat
The temperature/heat index forecast for Wednesday is quite
challenging, owing to several conflicting factors that will play
critical roles in diurnal heating and mixing. First, a weak warm
front (mainly tracing a sharper change in surface dew points) will
be lifting northward through the day. By late afternoon, the front
will likely have made progress through all of the CWA. Generally,
dew points will exceed 70 degrees south of this boundary, though
this may not be entirely the case by afternoon, as stronger
south/southwest winds develop. This increased mixing will allow for
a fairly deep boundary layer that may permit dew points to drop to
near/below 70 by afternoon. If the higher dew points win out, some
areas will flirt with excessive heat warning criteria, but I suspect
mixing will be sufficiently strong to keep the environment mostly
within advisory levels.
The next issue involves residual effects from a passing shortwave
during the overnight hours. Some passing showers may occur in the
northern CWA into the early morning hours, and lingering cloud cover
will be a factor early on in the day. The question will be how long
this cloudiness remains (as it will have effects on the northward
progress of the front and insolation/diabatic heating in general).
Some guidance is quite aggressive in eroding these clouds, but
confidence is not high (though this is the time of year where it
would happen). With such low confidence, have kept northern New
Jersey out of the heat advisory for now (thanks to OKX for
coordination).
The final complicating factor is convection (more on that below).
Should convection develop or overspread the area earlier than
anticipated, maximum heat indices will be lower than forecast. Once
again, this is especially possible for the northern/western fringes
of the CWA. However, the downstream/preconvective environment will
be hot/humid and likely early enough in the day to result in a few
hours of advisory criteria being met (especially along/southeast of
the urban corridor).
Have hoisted a heat advisory for areas roughly south of the I-78
corridor for Wednesday (except for the immediate coasts of NJ/DE),
where confidence is highest in warm-frontal passage, more limited
effects from morning cloud cover, and longer duration of insolation
prior to convection. In this region, highs generally in the lower to
mid 90s are expected (locally upper 90s in the urban corridor and
Delmarva), with maximum heat indices generally 100-105 north of I-76
and slightly higher to the south. Some fine-tuning of the advisory
may be required given what transpires overnight.
Hazard 2 -- The Storms
The SPC SWODY2 retains a slight risk of severe weather for the
entire CWA on Wednesday. As is often the case, not a clear cut
forecast. Synoptically, a remnant surface boundary remains in place
tomorrow and lifts just north of our area. As convectively enhanced
shortwave energy from overnight departs, a more organized shortwave
approaches later in the day. Behind any overnight convection, a
lengthy lull in rainfall is likely for most of the region during the
morning and early afternoon. From there, storm chances increase
again.
Kind of a mixed bag in terms of environmental parameters.
Temperatures will no doubt be on the hot side, but MLCAPE values are
somewhat of a question mark due to uncertainty in how much mixing
will occur. While MLCAPE will certainly be sufficient for
convection, there is disagreement on whether values will be "good"
or "great". If dew points mix down into the 60s, convection may
struggle to develop or weaken as it approaches, as some of the CAMs
suggest. However, if dew points remain in the 70s, instability will
be greater. So mesoanalysis with regards to the dew points will be
important.
In terms of shear, deep layer flow will increase as the shortwave
approaches. Bulk shear has trended down a bit, and may only be in
the range of 25 to 30 kt, whereas yesterday 35 kt or slightly
greater looked achievable. SRH parameters also do not look as
impressive, with shear profiles looking increasingly unidirectional,
not to mention the generally weak low level flow. While an isolated
tornado cannot be ruled out, it is a low risk, and the better chance
for that will probably be to our north where SRH is better. Given
warm low levels, modest mid-level lapse rates (around 6C/km), and
likelihood for linear convective organization, severe hail is also a
fairly low risk. So the main hazard is going to be damaging wind.
Shear values, while not great, should be sufficient for some
organized multicell convection, with some of the CAMs suggesting an
MCS is possible. Difficult to pin down where exactly the greatest
threat is, with still a fairly wide spread in CAM solutions, hence
the continued broad-brushed slight risk area in the SWODY2. Would
generally favor areas further west and south (E PA and Delmarva) for
the greatest chance of severe weather since they should have the
best instability and since diurnal timing looks most favorable
there, but a risk exists everywhere.
The peak window for convection will be around 3PM to 10PM, earliest
to the west. It looks like a one round show for the most part; once
storms pass, dry conditions should return and remain for the rest of
the night.
One other area to watch on Wednesday: With weak synoptic flow in
place, a sea breeze will probably develop during the late morning or
early afternoon. Several of the CAMs indicate convection developing
over the coastal plain of NJ along that boundary. So do have PoPs
come up a little sooner there for that potential. Those storms,
should they form, would likely be sub-severe but could produce
locally heavy rain due to slow storm motions, and any stronger cores
could produce small hail and gusty winds.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
High pressure remains offshore on Thursday, and southwest flow
across the Mid-Atlantic and Northeast allows for continued heat into
the region. BUFKIT soundings show some mid-level dry air, so mixing
should allow dewpoints to drop somewhat in the afternoon from the
low to mid 70s in the morning to the upper 60s and around 70 in the
afternoon. Highs will be in the upper 80s north and west of the Fall
Line, and in the lower 90s across much of New Jersey and Delmarva.
This yields afternoon Heat Index values in the upper 90s to around
100 in southern New Jersey and Delmarva.
Low pressure passing north of the region drags a weak cold front
through the region Thursday afternoon, and combined with some mid-
level shortwave energy, afternoon convection is likely. Surface-
based CAPE values will be upwards of 1500-2500 J/kg, and PWATs will
be 2-2.5 inches, but 0-6 km Bulk Shear will be minimal for much of
the region. The highest Bulk Shear will be well north of the region,
generally 25-30 kt in the southern Poconos and far NW New Jersey,
but only 10-15 kt elsewhere. So the highest instability does not
look to match up with the highest shear. The Storm Prediction Center
has the area in the Marginal Risk for severe weather on Thursday,
and although some strong to potentially severe thunderstorms are
possible, given the weak flow aloft and the high PWATs, will have to
watch for heavy rain and potential flooding.
A deep mid-level trough with a stronger surface cold front
approaches and passes through on Friday. Since some dryer air will
spread into the region behind the passage of the weak front late
Thursday. So dew points will be a few degrees lower and highs will
be a few degrees lower as well. This yields heat index values
several degrees lower than Thursday as well. Weak low pressure will
develop along the previous stalled boundary south of the region, so
the highest PoPs will be across Delmarva and southern New Jersey.
However, given the slightly lower instability values, will keep PoPs
on the lower side, generally slight chance to chance, but a small
area of likely PoPs in southern Delaware.
A noticeably cooler and dryer airmass spreads into the region for
Saturday as surface high pressure builds in from the north and west.
However, some weak mid-level shortwave energy passing through the
region may spark off a few showers and thunderstorms, especially
over the southern half of the forecast area. Will cap PoPs at slight
chance.
High pressure builds over the area, then slides offshore late in the
weekend and into the start of the new week.
Going into the new work week, temperatures rise again into the low
to mid 90s, and surface dewpoints will begin to rise again. However,
have to see winds and mixing potential to see if oppressive heat and
humidity will develop once again.
Mainly diurnally driven convection possible during this time.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Mainly VFR. Some showers/storms will move across the
region through midnight or so, and some brief restrictions may
occur should the storms pass over a given terminal. Will TEMPO
TSRA in RDG/ILG/PHL, but confidence is too low to include in
the other TAFs. Light/variable winds. Patchy fog may develop,
especially at MIV/ACY. It is also possible if showers affect a
TAF site. Moderate confidence.
Wednesday...Mainly VFR, but chances for showers/storms exist
during the afternoon, with restrictions probable in their
proximity. Any storms will be capable of strong wind gusts and
torrential downpours. Winds becoming south or southwest 5 to 15
kt by afternoon. Moderate confidence.
Outlook...
Thursday...VFR overall, however, afternoon and evening SHRA/TSRA
will result in localized sub-VFR conditions, mainly in heavy rain.
SW winds 10-15 kt. Moderate confidence.
Friday...VFR overall, however, afternoon and evening SHRA/TSRA
possible again. N-NW winds around 10 kt, but afternoon sea breezes
are possible at KACY/KMIV. Moderate confidence.
Saturday through Sunday...VFR. N-NE winds 5-10 kt on Saturday,
becoming SW on Sunday. Moderate confidence.
Monday...VFR. W-NW winds around 10 kt. Moderate confidence.
&&
.MARINE...
Sub-advisory winds/seas are expected through Wednesday night. Winds
will primarily be southerly with speeds of 5 to 15 kt. Speeds may
approach 20 kt on Wednesday afternoon. Seas of 2 to 3 feet are
expected.
A chance of storms exists on Wednesday afternoon/night, with strong
wind gusts and locally higher seas possible in their proximity.
Outlook...
Thursday through Friday...Generally sub-SCA conditions. SW winds 10-
15 kt on Thursday, becoming S-SE on Friday. Seas 1-3 feet. Afternoon
and evening showers and thunderstorms possible, especially Thursday.
Saturday-Sunday...Sub-SCA conditions. E winds around 10 kt on
Saturday, becoming S on Sunday. Seas 2-3 feet.
Monday...Sub-SCA conditions. Seas 2-3 feet.
Rip Currents...
There is a low risk for the development of dangerous rip
currents on Wednesday. A southerly wind is expected to increase
to 10 to 15 MPH. Breaking waves are forecast to range from 1 to
2 feet with a medium period swell from the south.
The low risk for dangerous rip currents will also continue into
Thursday, as conditions will be similar.
&&
.TIDES/COASTAL FLOODING...
The new moon has occurred, and tide levels will begin to lower.
Water levels will continue to be elevated with the high tide
this evening, and possibly again Wednesday evening. The high
tide in the morning will be noticeably lower than the high tide
in the evening.
The combination of the elevated tide levels along with a slight
onshore wind flow will result in highly localized minor
flooding this evening. However, any flooding will not be
widespread enough to warrant a Coastal Flood Advisory.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA
(WNG704) remains off the air until further notice due to damage to
the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from 11 AM to 8 PM EDT Wednesday for PAZ060>062-
070-071-101>106.
NJ...Heat Advisory from 11 AM to 8 PM EDT Wednesday for NJZ009-010-
012-013-015>023-027.
DE...Heat Advisory from 11 AM to 8 PM EDT Wednesday for DEZ001.
Heat Advisory until 8 PM EDT Wednesday for DEZ002-003.
MD...Heat Advisory from 11 AM to 8 PM EDT Wednesday for MDZ008.
Heat Advisory until 8 PM EDT Wednesday for MDZ012-015-019-020.
MARINE...None.
&&
Synopsis...MPS
Near Term...MPS/O'Brien
Short Term...CMS/O'Brien
Long Term...MPS
Aviation...CMS/MPS
Marine...CMS/MPS
Tides/Coastal Flooding...WFO PHI
Equipment...WFO PHIHazardous weather outlook, Jul 21, 3:33 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 333 PM EDT Tue Jul 21 2020 DEZ002-003-MDZ012-015-019-020-221945- Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline- 333 PM EDT Tue Jul 21 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware and northeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are possible Wednesday afternoon and evening. Some of the storms may be severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-MDZ008-NJZ015>019-021>023-027-PAZ070-071-102-104-106-221945- New Castle-Cecil-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- 333 PM EDT Tue Jul 21 2020 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are possible Wednesday afternoon and evening. Some of the storms may be severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ009-010-012-013-020-PAZ060>062-101-103-105-221945- Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-Berks-Lehigh- Northampton-Western Chester-Western Montgomery-Upper Bucks- 333 PM EDT Tue Jul 21 2020 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are possible Wednesday afternoon and evening. Some of the storms may be severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-007-008-PAZ054-055-221945- Sussex-Warren-Morris-Carbon-Monroe- 333 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are possible Wednesday afternoon and evening. Some of the storms may be severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-221945- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 333 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are possible Wednesday afternoon and evening. Some of the storms may be severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-221945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 333 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 8:45 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
845 PM EDT Tue Jul 21 2020
PAZ060-101-103-220115-
Western Montgomery-Western Chester-Berks-
845 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...WEST
CENTRAL MONTGOMERY AND NORTHEASTERN CHESTER COUNTIES...
At 845 PM EDT, a strong thunderstorm was located over New Morgan, or
10 miles northeast of New Holland, moving east at 30 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Reading, Pottstown, Phoenixville, Wyomissing, Birdsboro, Royersford,
Sinking Spring, Wernersville, Honey Brook, Elverson, Bechtelsville,
New Morgan, Spring Ridge, Pughtown, Glenmoore, Chester Springs,
Gilbertsville, Cedarville, Stowe and Shillington.
This includes the following highways...
Pennsylvania Turnpike between mile markers 296 and 309.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4044 7565 4010 7550 4007 7593 4011 7594
4014 7588 4032 7615
TIME...MOT...LOC 0045Z 260DEG 28KT 4019 7593
GorseSpecial weather statement, Jul 21, 9:16 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
916 PM EDT Tue Jul 21 2020
MDZ012-015-220145-
Queen Anne's-Kent-
916 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN QUEEN ANNE'S AND
WESTERN KENT COUNTIES...
At 915 PM EDT, a strong thunderstorm was located over Rock Hall, or 9
miles east of Bodkin Point, moving east at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Chestertown, Centreville, Rock Hall, Church Hill, Newtown, Starkey
Corner, Morgnec, Old Town, Kennedyville, Langford and Kingstown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3928 7620 3929 7617 3930 7617 3936 7602
3906 7588 3904 7624 3909 7623 3912 7625
3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 0115Z 251DEG 22KT 3913 7626
GorseSpecial weather statement, Jul 21, 9:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
920 PM EDT Tue Jul 21 2020
PAZ060-101-103-104-220145-
Eastern Montgomery-Western Montgomery-Western Chester-Berks-
920 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES...
At 919 PM EDT, a strong thunderstorm was located near Birdsboro, or
11 miles southeast of Reading, moving east at 20 mph.
Wind gusts of 30 to 40 mph are possible with this storm.
Locations impacted include...
Pottstown, Birdsboro, Collegeville, Royersford, Trappe, East
Greenville, Schwenksville, Elverson, Bally, Bechtelsville, Green
Lane, Pughtown, Spring Mount, Gilbertsville, Cedarville, Geryville,
Skippack, Stowe, Boyertown and Pennsburg.
This includes the following highways...
Pennsylvania Turnpike between mile markers 302 and 304.
Northeast Extension between mile markers 31 and 38.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 7588 4046 7555 4033 7534 4018 7535
4012 7582
TIME...MOT...LOC 0119Z 251DEG 16KT 4024 7576
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:57 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 22, 2:10 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 50 min |
| Jul 22, 3:04 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 30 min |
| Jul 22, 3:18 PM EDT | Special Weather Statement | PHI | Morris, Warren | 42 min |
| Jul 22, 3:50 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Sussex, Warren | 29 min |
| Jul 22, 4:33 PM EDT | Special Weather Statement | PHI | Morris | 57 min |
| Jul 22, 4:56 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset | 49 min |
| Jul 22, 5:16 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Sussex, Warren | 59 min |
| Jul 22, 5:23 PM EDT | Areal Flood Advisory | PHI | Warren | 3 hr |
| Jul 22, 5:33 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 57 min |
| Jul 22, 5:40 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Somerset | 65 min |
| Jul 22, 5:49 PM EDT | Special Marine Warning | PHI | 86 min | |
| Jul 22, 5:54 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 51 min |
| Jul 22, 6:04 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 60 min |
| Jul 22, 6:12 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 48 min |
| Jul 22, 6:17 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 52 min |
| Jul 22, 6:46 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 44 min |
| Jul 22, 6:47 PM EDT | Special Marine Warning | PHI | 28 min | |
| Jul 22, 6:52 PM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 113 min |
| Jul 22, 6:52 PM EDT | Special Marine Warning | PHI | 41 min | |
| Jul 22, 7:20 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jul 22, 7:23 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 52 min |
| Jul 22, 7:58 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Ocean | 47 min |
| Jul 22, 7:59 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 21, 8:45 PM EDT | Special Weather Statement | PHI | Berks | 30 min |
| Jul 22, 1:36 PM EDT | Special Weather Statement | PHI | Carbon | 24 min |
| Jul 22, 1:58 PM EDT | Special Weather Statement | PHI | Monroe | 32 min |
| Jul 22, 3:29 PM EDT | Special Weather Statement | PHI | Lebanon | 46 min |
| Jul 22, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 51 min |
| Jul 22, 4:01 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 22 min |
| Jul 22, 4:10 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Northampton | 65 min |
| Jul 22, 4:25 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 50 min |
| Jul 22, 4:38 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 52 min |
| Jul 22, 4:49 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Carbon, Lehigh, Monroe, Northampton | 56 min |
| Jul 22, 5:09 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery and 1 more | 66 min |
| Jul 21, 10:14 PM EDT | Special Weather Statement | PHI | Kent | 46 min |
| Jul 21, 10:21 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 54 min |
| Jul 22, 5:23 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 52 min |
| Jul 21, 9:16 PM EDT | Special Weather Statement | PHI | Kent | 29 min |
| Jul 21, 9:25 PM EDT | Special Weather Statement | PHI | Talbot | 35 min |
| Jul 21, 9:39 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 51 min |
| Jul 21, 9:46 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 29 min |
| Jul 22, 4:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 43 min |
| Jul 22, 5:13 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 47 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.